Oklahoma, 2016

Flash Flooding and Hail in Oklahoma, July 14, 2016

July 14, 2016 · NWS TSA · 77 events in 16 counties and zones

A small complex of thunderstorms developed across northeastern Oklahoma during the early morning hours of the 14th. The strongest of these storms produced damaging wind and hail as they moved southeast across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
None recorded
Events
77

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A small complex of thunderstorms developed across northeastern Oklahoma during the early morning hours of the 14th. The strongest of these storms produced damaging wind and hail as they moved southeast across the area.

Another complex of severe thunderstorms developed along a cold front over southern Kansas and central Oklahoma. These storms became very organized and intensified as they moved into unstable air over eastern Oklahoma during the late morning hours. The complex evolved into a fast-moving line of severe thunderstorms that produced widespread damaging wind that likely gusted to over 100 mph at times across northeastern Oklahoma. Widespread, significant wind damage resulted from these storms. Several gust front vortices, or so-called gustnadoes, were observed along the leading edge of the outflow from this complex. Some people were without power for nearly two weeks after this event. Some large hail and locally heavy rainfall also occurred with this storm system as it moved southeast across the area. Wind damage from these storms continued through the afternoon and evening hours across southwestern Arkansas, northern Louisiana, and western Mississippi, thus meeting the definition of a derecho.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 10:31 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 13, 10:31 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1131 PM CDT WED JUL 13 2016

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Coverage of overnight convection looking to be more isolated than
earlier thought, with the most concentrated area likely to remain
west of the NE OK terminals. Will keep VCTS to open the
BVO/TUL/RVS TAF due to isolated cells that have developed within
the past hour just S of the KS border. Best chance of TSRA at any
of the terminals will be NE OK and far NW AR late afternoon and
into the evening hours tomorrow along the front. Will carry
prevailing MVFR conditions at NE OK terminals during the evening
hours tomorrow due to thunderstorm expectations.

&&

.PREV DISCUSSION... /Issued 932 PM CDT WED JUL 13 2016/

..UPDATE...

DISCUSSION...
Supercell continues across northern sections of Kay
county this evening...with our forecast area remaining
precipitation-free so far. 25-30kt southwesterly low-level
jet per area VWP would favor a continued southward
movement...along with renewed convection along western
flank of ongoing activity. Confidence on how much convection
eventually works into our region overnight is quite low
with a myriad of solutions offered up from most recent
NAM/HRRR and HRRRX.

For now have increase PoPs some across northwestern sections
of the forecast area...but will leave PoP untouched beyond
06z at this time. Any activity that may eventually work into
the forecast area would pose mainly a wind threat for at least
the next several hours.

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

AVIATION...22
Hazardous weather outlook, Jul 13, 3:57 PM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT WED JUL 13 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT WED JUL 13 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY NORTH OF INTERSTATE 40.
	ONSET...AFTER 8 PM INTO OVERNIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY ACROSS
KANSAS AND INTO WESTERN OKLAHOMA AND EVENTUALLY SPREAD SOUTH AND
SOUTHEAST LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. CONDITIONS
WILL BE SUPPORTIVE OF A LIMITED SEVERE WEATHER THREAT WITH ANY
THUNDERSTORM COMPLEX...AND LOCALLY DAMAGING WINDS WOULD BE THE PRIMARY
HAZARD.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING...WITH FURTHER
DEVELOPMENT LIKELY THURSDAY AFTERNOON AND OVERNIGHT FOCUSED
ALONG A SLOW MOVING COLD FRONT.  STRONG INSTABILITY AND FAVORABLE
WINDS ALOFT WILL SUPPORT SEVERE WEATHER POTENTIAL BOTH DURING
THE DAY THURSDAY AS WELL AS THURSDAY NIGHT.

THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO SATURDAY...WITH
HOT AND DRY WEATHER PREVAILING FOR EARLY NEXT WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 13, 9:36 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CDT WED JUL 13 2016

OKZ054-059-140415-
PAWNEE OK-OSAGE OK-
1036 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR FAR WEST CENTRAL OSAGE AND
FAR NORTHWESTERN PAWNEE COUNTIES UNTIL 1115 PM CDT...

AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PONCA CITY...
MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTHWESTERN KAW LAKE...

THIS STRONGEST PART OF THIS STORM MAY BE BEGINNING TO SHIFT MORE
TOWARD THE SOUTHEAST INSTEAD OF DUE SOUTH...AND IF THIS
CONTINUES...WARNINGS COULD BECOME NECESSARY. BE CERTAIN TO MONITOR
LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3670 9703 3669 9700 3668 9694 3675 9689
      3674 9683 3645 9673 3644 9703 3651 9703
      3651 9701 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706
TIME...MOT...LOC 0334Z 339DEG 15KT 3669 9708
Special weather statement, Jul 13, 11:59 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CDT THU JUL 14 2016

OKZ060-061-064-067-140645-
ROGERS OK-CREEK OK-TULSA OK-WAGONER OK-
1259 AM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER...NORTHEASTERN CREEK AND TULSA COUNTIES UNTIL
145 AM CDT...

AT 1259 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF OWASSO TO 3 MILES EAST OF SAND
SPRINGS TO 2 MILES NORTHEAST OF KEYSTONE STATE PARK. MOVEMENT WAS
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
SAND SPRINGS...                   OWASSO...
BIXBY...                          SAPULPA...
JENKS...                          GLENPOOL...
COWETA...                         CATOOSA...
MANNFORD...                       SPERRY...
TURLEY...                         ONETA...
KEYSTONE STATE PARK...            GRAY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 210 AND 238.

LAT...LON 3616 9637 3616 9600 3628 9600 3634 9593
      3611 9560 3592 9574 3597 9608
TIME...MOT...LOC 0559Z 312DEG 24KT 3624 9588 3614 9604 3617 9623

The radar

The Tulsa radar (KINX), 30 km away, was scanning. The volume nearest the first event began at 06:45 UTC.

Open the radar archive at this moment

Event by event

69 thunderstorm wind, 5 hail, 2 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
July 14, 12:46 AM CST
Where
Tulsa County, 0.49 mi N of Broken Arrow Arpk
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.057, -95.868

Strong thunderstorm wind snapped numerous large tree limbs.

Thunderstorm Wind, Tulsa

When
July 14, 12:50 AM CST
Where
Tulsa County, 1.12 mi WSW of Bixby
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.943, -95.898

A storm spotter measured 66 mph thunderstorm wind gusts.

Thunderstorm Wind, Okmulgee

When
July 14, 12:50 AM CST
Where
Okmulgee County, 4.68 mi W of Hector
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.842, -96.002

The Oklahoma Mesonet station near Hectorville measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, McIntosh

When
July 14, 1:35 AM CST
Where
McIntosh County, 3.56 mi NW of Checotah
Measured
51 kt (59 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.470, -95.560

A storm spotter measured 59 mph thunderstorm wind gusts.

Hail, McIntosh

When
July 14, 1:54 AM CST
Where
McIntosh County, 0.54 mi NNW of Eufaula
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.287, -95.584

Thunderstorm Wind, Pittsburg

When
July 14, 1:55 AM CST
Where
Pittsburg County, 0.58 mi NW of Canadian
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.177, -95.656

Strong thunderstorm wind destroyed an awning and blew shingles off the roofs of homes.

Thunderstorm Wind, Latimer

When
July 14, 2:30 AM CST
Where
Latimer County, 2.01 mi S of Degnan
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.901, -95.348

The Oklahoma Mesonet station near Wilburton measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Osage

When
July 14, 10:27 AM CST
Where
Osage County, 0.48 mi ENE of Shidler Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.782, -96.662

Strong thunderstorm wind blew down several trees.

Thunderstorm Wind, Pawnee

When
July 14, 10:48 AM CST
Where
Pawnee County, 0.79 mi S of Cleveland
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.309, -96.472

Strong thunderstorm wind blew down numerous large tree limbs and one large tree.

Thunderstorm Wind, Osage

When
July 14, 11:00 AM CST
Where
Osage County, 0.74 mi SE of Hominy
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.412, -96.392

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Creek

When
July 14, 11:04 AM CST
Where
Creek County, 0.36 mi WSW of New Mannford
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.128, -96.356

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Creek

When
July 14, 11:15 AM CST
Where
Creek County, 0.7 mi WSW of Sapulpa
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
35.995, -96.111

Strong thunderstorm wind blew down trees, one of which fell onto a home.

Thunderstorm Wind, Tulsa

When
July 14, 11:15 AM CST
Where
Tulsa County, 2 mi S of Sand Spgs
Measured
75 kt (86 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.121, -96.120

Strong thunderstorm wind snapped and uprooted trees.

Thunderstorm Wind, Tulsa

When
July 14, 11:22 AM CST
Where
Tulsa County, 1.26 mi NE of Prattville
Measured
70 kt (81 mph) estimated gust
Property damage
$30,000
Reported by
Social Media
Coordinates
36.135, -96.107

Strong thunderstorm wind damaged the roof of a large barn at Angus Valley in Sand Springs.

Thunderstorm Wind, Tulsa

When
July 14, 11:28 AM CST
Where
Tulsa County, Glenpool
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
35.950, -96.000

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Creek

When
July 14, 11:28 AM CST
Where
Creek County, 4 mi NE of Sapulpa
Measured
85 kt (98 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
36.041, -96.049

Strong thunderstorm wind blew much of the roof off of a home.

Thunderstorm Wind, Tulsa

When
July 14, 11:30 AM CST
Where
Tulsa County, 5 mi SW of Tulsa
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.099, -96.013

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Tulsa

When
July 14, 11:30 AM CST
Where
Tulsa County, 1.23 mi NE of Jenks
Measured
70 kt (81 mph) estimated gust
Reported by
Social Media
Coordinates
36.032, -95.954

Strong thunderstorm wind blew down trees, one of which blocked a portion of the roadway at E 91st Street and Riverside Drive.

Hail, Tulsa

When
July 14, 11:30 AM CST
Where
Tulsa County, 5 mi SW of Tulsa
Measured
0.75 in hail
Reported by
Public
Coordinates
36.099, -96.013

Thunderstorm Wind, Tulsa

When
July 14, 11:30 AM CST
Where
Tulsa County, Glenpool
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
35.950, -96.000

Strong thunderstorm wind damaged the roofs of buildings at Glenpool Middle School.

Thunderstorm Wind, Tulsa

When
July 14, 11:35 AM CST
Where
Tulsa County, 1.17 mi NW of Broken Arrow Arpk
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.061, -95.886

Strong thunderstorm wind blew down numerous tree limbs and power lines.

Lightning, Tulsa

When
July 14, 11:35 AM CST
Where
Tulsa County, 2.56 mi S of Jenks
Property damage
$200,000
Reported by
Broadcast Media
Coordinates
35.983, -95.975

Lightning struck a home and resulted in a fire. The home was a total loss.

Thunderstorm Wind, Tulsa

When
July 14, 11:36 AM CST
Where
Tulsa County, 1 mi E of Owasso
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.270, -95.832

Strong thunderstorm wind snapped numerous large tree limbs at Baptist Village.

Thunderstorm Wind, Tulsa

When
July 14, 11:38 AM CST
Where
Tulsa County, 1 mi SE of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.140, -95.937

Strong thunderstorm wind snapped small trees on the southeast side of Tulsa.

Thunderstorm Wind, Okmulgee

When
July 14, 11:40 AM CST
Where
Okmulgee County, 4.68 mi W of Hector
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
35.842, -96.002

The Oklahoma Mesonet station near Hectorville measured 66 mph thunderstorm wind gusts.

Thunderstorm Wind, Rogers

When
July 14, 11:40 AM CST
Where
Rogers County, 4.29 mi NNW of Catoosa
Measured
75 kt (86 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.240, -95.770

Strong thunderstorm wind snapped trees.

Thunderstorm Wind, Tulsa

When
July 14, 11:40 AM CST
Where
Tulsa County, Broken Arrow
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.050, -95.780

Strong thunderstorm wind snapped numerous large tree limbs.

Hail, Tulsa

When
July 14, 11:40 AM CST
Where
Tulsa County, 2.41 mi W of Bixby
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.950, -95.923

Thunderstorm Wind, Tulsa

When
July 14, 11:40 AM CST
Where
Tulsa County, 2.43 mi W of Bixby
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.949, -95.923

Strong thunderstorm wind snapped numerous large tree limbs and damaged roofs of homes.

Thunderstorm Wind, Tulsa

When
July 14, 11:40 AM CST
Where
Tulsa County, 7 mi SE of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.078, -95.861

Strong thunderstorm wind snapped a tree and blew down numerous large tree limbs.

Thunderstorm Wind, Okmulgee

When
July 14, 11:45 AM CST
Where
Okmulgee County, 4.68 mi W of Hector
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.842, -96.002

The Oklahoma Mesonet station near Hectorville measured 60 mph thunderstorm wind gusts.

Hail, Tulsa

When
July 14, 11:45 AM CST
Where
Tulsa County, 1.68 mi S of Broken Arrow
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
36.026, -95.778

Thunderstorm Wind, Tulsa

When
July 14, 11:45 AM CST
Where
Tulsa County, 1.68 mi S of Broken Arrow
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Employee
Coordinates
36.026, -95.778

Strong thunderstorm wind snapped numerous large tree limbs, blew shingles off the roofs of homes, and damaged privacy fencing.

Thunderstorm Wind, Tulsa

When
July 14, 11:45 AM CST
Where
Tulsa County, 1.88 mi W of Atlantic
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
35.916, -95.853

Strong thunderstorm wind blew down trees on Highway 64.

Thunderstorm Wind, Tulsa

When
July 14, 11:50 AM CST
Where
Tulsa County, 1.19 mi NE of Bixby
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.963, -95.866

The Oklahoma Mesonet station near Bixby measured 58 mph thunderstorm wind gusts.

Hail, Tulsa

When
July 14, 11:50 AM CST
Where
Tulsa County, 2.15 mi SSW of Broken Arrow Cotton
Measured
0.88 in hail
Reported by
Public
Coordinates
36.090, -95.779

Thunderstorm Wind, Wagoner

When
July 14, 11:58 AM CST
Where
Wagoner County, Coweta
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.950, -95.650

Strong thunderstorm wind destroyed several barns and outbuildings, and blew the roofs off of several others.

Thunderstorm Wind, Wagoner

When
July 14, 12:00 PM CST
Where
Wagoner County, Coweta
Measured
70 kt (81 mph) estimated gust
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
35.950, -95.650

Strong thunderstorm wind damaged the roof of the Coweta School, damaged buildings, blew down power lines, and snapped large tree limbs.

Thunderstorm Wind, Wagoner

When
July 14, 12:08 PM CST
Where
Wagoner County, 0.14 mi WNW of Porter
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.871, -95.522

Strong thunderstorm wind damaged the roofs of buildings, blew down power lines, snapped large tree limbs, and blew down tents set up for the annual Porter Peach Festival.

Thunderstorm Wind, Mayes

When
July 14, 12:10 PM CST
Where
Mayes County, 0.65 mi NE of Mazie
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.108, -95.363

Thunderstorm wind gusts to 65 mph were estimated by storm spotters.

Thunderstorm Wind, Mayes

When
July 14, 12:12 PM CST
Where
Mayes County, 1 mi S of Mazie
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.086, -95.370

Strong thunderstorm wind rolled a mobile home.

Thunderstorm Wind, Wagoner

When
July 14, 12:13 PM CST
Where
Wagoner County, 1.48 mi SSE of La Barge
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.961, -95.369

Strong thunderstorm wind blew down power poles and numerous large tree limbs.

Flash Flood, Tulsa

When
July 14, 12:15 PM CST to 2:15 PM CST
Where
Tulsa County, 1.41 mi NE of Jenks to 1.64 mi ENE of Tulsa R L Jones Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.034, -95.951

Portions of S Delaware Avenue were flooded between E 81st Street and E 91st Street.

Thunderstorm Wind, Rogers

When
July 14, 12:15 PM CST
Where
Rogers County, 0.44 mi WNW of Inola
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.153, -95.507

Strong thunderstorm wind destroyed a mobile home, and blew others off their foundations.

Thunderstorm Wind, Wagoner

When
July 14, 12:15 PM CST
Where
Wagoner County, 0.5 mi NNW of Tullahassee
Measured
78 kt (90 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.836, -95.434

Storm spotters measured thunderstorm wind gusts to 90 mph.

Thunderstorm Wind, Muskogee

When
July 14, 12:16 PM CST
Where
Muskogee County, 2.94 mi W of Chase
Measured
70 kt (81 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.795, -95.402

A Fox23 storm tracker estimated thunderstorm wind gusts to 80 mph.

Thunderstorm Wind, Muskogee

When
July 14, 12:20 PM CST
Where
Muskogee County, 1.22 mi W of Hyde Park
Measured
75 kt (86 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.779, -95.322

Strong thunderstorm wind blew down several trees at the Muskogee Country Club.

Thunderstorm Wind, Wagoner

When
July 14, 12:20 PM CST
Where
Wagoner County, 2.25 mi W of Clarksville
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.826, -95.560

The Oklahoma Mesonet station near Porter measured 68 mph thunderstorm wind gusts.

Thunderstorm Wind, Muskogee

When
July 14, 12:20 PM CST
Where
Muskogee County, 1.69 mi NNW of Bacone
Measured
75 kt (86 mph) estimated gust
Property damage
$200,000
Reported by
Broadcast Media
Coordinates
35.772, -95.344

Strong thunderstorm wind caused significant damage to a shopping center on the north side of Muskogee.

Thunderstorm Wind, Muskogee

When
July 14, 12:20 PM CST
Where
Muskogee County, 2.91 mi W of Chase
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.796, -95.402

Strong thunderstorm wind overturned a tractor trailer on Highway 69.

Thunderstorm Wind, Muskogee

When
July 14, 12:20 PM CST
Where
Muskogee County, 0.55 mi ESE of Jamesville
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
35.748, -95.641

The Oklahoma Mesonet station near Haskell measured 81 mph thunderstorm wind gusts.

Thunderstorm Wind, Mayes

When
July 14, 12:21 PM CST
Where
Mayes County, 2 mi S of Chouteau
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.151, -95.350

Strong thunderstorm wind blew down trees south of Chouteau.

Thunderstorm Wind, Cherokee

When
July 14, 12:30 PM CST
Where
Cherokee County, 3.99 mi W of Melvin
Measured
75 kt (86 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
35.922, -95.251

Strong thunderstorm wind blew down numerous trees and damaged buildings at Sequoyah State Park. Campgrounds around Fort Gibson State Park also sustained considerable tree damage.

Thunderstorm Wind, Mayes

When
July 14, 12:34 PM CST
Where
Mayes County, 0.45 mi ENE of Mazie
Measured
75 kt (86 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
36.103, -95.363

Strong thunderstorm wind blew off the roof of building along Highway 69.

Thunderstorm Wind, Okmulgee

When
July 14, 12:43 PM CST
Where
Okmulgee County, 0.56 mi S of Henryetta
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.442, -95.979

Strong thunderstorm wind blew down numerous large tree limbs.

Flash Flood, Okmulgee

When
July 14, 12:43 PM CST to 2:43 PM CST
Where
Okmulgee County, 0.72 mi SSE of Henryetta to 0.69 mi SSE of Henryetta
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.441, -95.974

Main Street in Henryetta was closed due to water over the roadway.

Thunderstorm Wind, McIntosh

When
July 14, 12:46 PM CST
Where
McIntosh County, 0.62 mi NNW of Eufaula
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.288, -95.583

Strong thunderstorm wind blew down power lines, snapped numerous large tree limbs, and damaged roofs of buildings.

Thunderstorm Wind, McIntosh

When
July 14, 12:46 PM CST
Where
McIntosh County, 0.69 mi NNW of Eufaula
Measured
63 kt (72 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.289, -95.586

A storm spotter measured thunderstorm wind gusts to 72 mph.

Thunderstorm Wind, Cherokee

When
July 14, 12:50 PM CST
Where
Cherokee County, Tahlequah
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.920, -94.970

A storm spotter measured thunderstorm wind gusts to 70 mph.

Thunderstorm Wind, Cherokee

When
July 14, 12:57 PM CST
Where
Cherokee County, Tahlequah
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
35.920, -94.970

Strong thunderstorm wind blew down a tree onto home.

Thunderstorm Wind, Cherokee

When
July 14, 12:59 PM CST
Where
Cherokee County, Tahlequah
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.920, -94.970

Strong thunderstorm wind blew down a tree onto an automobile.

Thunderstorm Wind, Muskogee

When
July 14, 1:05 PM CST
Where
Muskogee County, 3 mi WSW of Webbers Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.503, -95.179

A storm spotter estimated thunderstorm wind gusts to 60 mph.

Thunderstorm Wind, Pittsburg

When
July 14, 1:15 PM CST
Where
Pittsburg County, Mc Alester
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.930, -95.770

Strong thunderstorm wind blew down a large tree.

Thunderstorm Wind, Cherokee

When
July 14, 1:15 PM CST
Where
Cherokee County, 0.48 mi NNW of Tahlequah Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
35.926, -95.004

The Automated Weather Observing System at the Tahlequah Municipal Airport measured 63 mph thunderstorm wind gusts.

Thunderstorm Wind, Cherokee

When
July 14, 1:20 PM CST
Where
Cherokee County, 0.93 mi NE of Cookson Tenkiller Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.711, -94.920

A storm spotter estimated thunderstorm winds to 60 mph.

Thunderstorm Wind, Sequoyah

When
July 14, 1:23 PM CST
Where
Sequoyah County, 0.75 mi SE of Sallisaw
Measured
70 kt (81 mph) estimated gust
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
35.463, -94.790

Strong thunderstorm wind blew the roof off of a business.

Thunderstorm Wind, Haskell

When
July 14, 1:26 PM CST
Where
Haskell County, 0.64 mi NE of Stigler
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.255, -95.121

Strong thunderstorm wind blew down several trees.

Thunderstorm Wind, Latimer

When
July 14, 1:30 PM CST
Where
Latimer County, 2.01 mi S of Degnan
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.901, -95.348

The Oklahoma Mesonet station near Wilburton measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Latimer

When
July 14, 1:30 PM CST
Where
Latimer County, 1 mi W of Wilburton
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.920, -95.338

Strong thunderstorm wind blew down trees and power lines west of town.

Thunderstorm Wind, Pittsburg

When
July 14, 1:35 PM CST
Where
Pittsburg County, 0.84 mi ESE of Haileyville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.844, -95.557

A storm spotter estimated thunderstorm winds to 60 mph.

Thunderstorm Wind, Haskell

When
July 14, 1:40 PM CST
Where
Haskell County, 0.5 mi NW of Keota
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.256, -94.925

Strong thunderstorm wind blew down trees and power lines.

Thunderstorm Wind, Latimer

When
July 14, 1:45 PM CST
Where
Latimer County, 4 mi S of Wilburton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.862, -95.320

Strong thunderstorm wind blew down numerous large tree limbs.

Thunderstorm Wind, Le Flore

When
July 14, 1:55 PM CST
Where
Le Flore County, 3.49 mi SE of Talihina
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.711, -95.011

The Oklahoma Mesonet station near Talihina measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Le Flore

When
July 14, 2:03 PM CST
Where
Le Flore County, 2.48 mi WNW of Summerfield
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.898, -94.888

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Le Flore

When
July 14, 2:09 PM CST
Where
Le Flore County, 3.4 mi E of Talihina
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.754, -94.990

Strong thunderstorm wind blew down trees and power lines on Highway 271 north of town.

Thunderstorm Wind, Le Flore

When
July 14, 2:15 PM CST
Where
Le Flore County, 0.17 mi N of Tahona
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.172, -94.600

Strong thunderstorm wind blew down power lines along Williams Road east of Panama.

Thunderstorm Wind, Le Flore

When
July 14, 2:40 PM CST
Where
Le Flore County, 1.14 mi W of Hicks
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.750, -94.520

Strong thunderstorm wind damaged a barn and chicken house in the Haw Creek area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649801, 649802, 649805, 649806, 649807, 649808, 649809, 649810, 649811, 649812, 649813, 649814, 649815, 649818, 649819, 649828, 649831, 649833, 649834, 649836, 649837, 649856, 649838, 649839, 649840, 649841, 649842, 649843, 649844, 649845, 649846, 649847, 649857, 649858, 649859, 649875, 649877, 649880, 649883, 649884, and more.